Skip to Content

Hi every1, would like to know if any1 is using Durogesic fentanyl patches. they range from 12mg-100?

Responses (1)

ElizaJane23 29 Jun 2011

I was on the Duragesic, or Fentanyl patch for close to 11 years, starting out at 75 mcg/ change every 48 hours up to 125 mcg. What is your question?

Anonymous 30 Jun 2011

thx so much, you sound like the perfect person to help me with my query. would love to know, how the hell do i get off these patches, im soooo addicted to them now!! and if youve tried stopping them, whats the process like?? pain? sleepless nights?? not sure what happens, or whats meant to happen?? thx in advance

ElizaJane23 30 Jun 2011

I tried to get off the patch - to get off opiates, period. Last summer I dropped down by using the 12 mcg patch every 10-14 days. Well, I ended up in withdrawal pretty much constantly. Over three months I dropped from 125 mcg to 50 mcg but my pain had increased exponentially. I ended up going on another opiate but I must say, the patch certainly was easy and had the least side effects of many of the other opiates - I do miss it. Going down off it I experienced the usual withdrawal symptoms: sweating, extreme nausea. Vomiting, the shakes, muscle spasms, yawning - you can expect these in abundance. Did I help you at all? Please let me know what I can do for you.

Anonymous 30 Jun 2011

thx for reply, yes that was helpful info, but honestly, now im scared to start reducing cos im not very good with handling pain. do you have any suggestions on making the process a lil easier at home?

ElizaJane23 2 Jul 2011

Sorry for the late reply. I know I am very sensitive to medications, so hopefully the withdrawal would not be as bad for you. I know I've heard people here say to google 'The Thomas Recipe' and that has a lot of good suggestions for handling withdrawal symptoms. Someone also told me that by withdrawing so slowly was causing me to have constant withdrawal. I don't know. Inthink if I did it again i would drop 25 mcgs a month, and have two weeks to feel better before another drop. Also you need to think about what will help your pain? Maybe swimming, stretching, massage, chiropractor, accupuncture, etc. And do as much as possible to he'll yourself. I have heard from many people that a lot of the pain goes away after you are off the opiates, that they actually make your pain worse! You and I both just have to get to that point. Let me know what you decide to do ok? I'd be glad to support you and I've added you as a friend, so we can send messages privately if you would like.

Anonymous 2 Jul 2011

you sound so sweet n caring, thx for yur supprt. sometimes just tallking to some1 whos been through the same experience, helps. im going to take on board yur advice n see how i go... ill stay in touch, thanks again.

silverisis 2 Jul 2011

Hello. I was put on the patch 25mcg 2 weeks ago thru hospital pain management where I have been getting epidural facet injections possibly nerve blocks for back and neck. Had 2 level lumber fusion laminectomy, 8 hours surgery done as an emergency due to bladder control issue and nerve weakness. Now have scar tissue where laminectomy was. Also have problems with levels above the fusion disc bulge and facet stenosis. Had cervical fusion also. Had surgery to fuse my big toe and shorten 2nd toe and transfer the ligaments. The other foot has lost most of the cartridge and needs the fusion surgery, which I will put off ad long as possible, it took 9 months to heal from the surgery, 3 months on crutchs. Oh and I have fibromyalga.

ElizaJane23 2 Jul 2011

Hi Silverisis - I suggest you start a new question - your question may not be seen by many way down in another's question, and I do want you to get some answers other than me! For me, I started out At 75mcgs on the Fentanyl patch and I built up tolerance to it quickly. After 8 years I was on 125 mcgs and it wasnt enough, I was still in a lot of pAin and my doctor would not prescribe a higher dose. Different people build up tolerance at different speeds - some may never get as high a dose as what I was on. It just depends on your body. Yes, it is hard to accept that I need these medications. They make such an impact on your body - I would much rather not take them. Even with them I am still stuck in bed, in agony a lot of the time. You get to a point where you want to LIVE so badly that you are willing to take the medication. It sounds like you are doing great on the patch - enjoy yourself - enjoy life! No, we are never going to get rid of all of our pain, but if we can get enough to function, then be happy! Enjoy every moment that you can -

carpet1954 23 May 2012

Over a period of 4 yrs i progressed to wearing 2x100 mcg patches at any one time,changing them alternatively every 36 hrs and i found if i didn`t iwould start climbing the walls.My Dr got me down to 1x100mcg patch plus 2 lyrica plus the usual paracodol.he now has me on cymbalta 2x60mg and i am sweating profusley,in serious pain,seem to have little control of arms or legs(they shoot out straight with a neuralgic type pain).So beware,getting off the patches is nearly as bad as why you went on them to begin with.

LizardMan 25 Aug 2012

I would have to ask why you use it and why would you want to get off them. I find they are the best pain relief around with the least side effects whilst you are on them. I use 112mg patches for bone cancer and I'm sure that people use them up to 200/300m. Mine at most times last the 3days however I've had days when they lost there effectiveness and the pain was unbearable, so again why are you on them and why do you want to get off

ElizaJane23 26 Aug 2012

Sorry LizardMan, I got your comment confused with the one before you. So ignore the part about the high doses - you are still in the "reasonable" range - as long as you have a dr to prescribe it. The rest of my comment will hopefully still help. It's very hard to get off the opiates - I went on Methadone after failing my try at getting off the Fentanyl patch. I went up to 90 mgs almost 2 years ago. I'm now down to 20mgs, after getting some (25%) help for my legs (none for upper body) from a spinal cord stimulator and putting my body through some extreme stress the past 7 months. I hope to be off Methadone by Christmas - I'm dropping very slowly so hopefully my brain and body can adapt. Then I start to decrease the 45 mgs a day of Oxycodone that I take for breakthrough pain. Fortunately no doctor is saying I have to get off them, so I can go slowly - at least no one has yet.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Fentanyl patches question?

Posted 14 Aug 2010 2 answers

I am going through withdrawals from Fentanyl?

Posted 10 Jan 2012 4 answers

Apotex Corp Fentanyl Transdermal Patches?

Posted 12 Apr 2013 22 answers

Can Cocodamol turn to morphine in the blood?

Posted 5 May 2013 1 answer